On the equivalence of Lie symmetries and group representations

M. J. Craddock, Anthony H Dooley

Research output: Contribution to journalArticle

10 Citations (Scopus)

Abstract

We consider families of linear, parabolic PDEs in n dimensions which possess Liesymmetrygroups of dimension at least four. We identify the Liesymmetrygroups of these equations with the (2n+1)-dimensional Heisenberg group and SL(2,R). We then show that for PDEs of this type, the Liesymmetries may be regarded as global projective representations of the symmetrygroup. We construct explicit intertwining operators between the symmetries and certain classical projective representations of the symmetrygroups. Banach algebras of symmetries are introduced.
Original languageEnglish
Pages (from-to)621-653
Number of pages33
JournalJournal of Differential Equations
Volume249
Issue number3
Early online date3 Mar 2010
DOIs
Publication statusPublished - 1 Aug 2010

Fingerprint

Projective Representation
Lie Symmetry
Group Representation
Equivalence
Symmetry
Parabolic PDEs
Intertwining Operators
Heisenberg Group
Banach algebra
Family

Cite this

On the equivalence of Lie symmetries and group representations. / Craddock, M. J.; Dooley, Anthony H.

In: Journal of Differential Equations, Vol. 249, No. 3, 01.08.2010, p. 621-653.

Research output: Contribution to journalArticle

Craddock, M. J. ; Dooley, Anthony H. / On the equivalence of Lie symmetries and group representations. In: Journal of Differential Equations. 2010 ; Vol. 249, No. 3. pp. 621-653.
@article{2e2dc5cb6a5c49dd9e2215a30132d5dd,
title = "On the equivalence of Lie symmetries and group representations",
abstract = "We consider families of linear, parabolic PDEs in n dimensions which possess Liesymmetrygroups of dimension at least four. We identify the Liesymmetrygroups of these equations with the (2n+1)-dimensional Heisenberg group and SL(2,R). We then show that for PDEs of this type, the Liesymmetries may be regarded as global projective representations of the symmetrygroup. We construct explicit intertwining operators between the symmetries and certain classical projective representations of the symmetrygroups. Banach algebras of symmetries are introduced.",
author = "Craddock, {M. J.} and Dooley, {Anthony H}",
year = "2010",
month = "8",
day = "1",
doi = "10.1016/j.jde.2010.02.003",
language = "English",
volume = "249",
pages = "621--653",
journal = "Journal of Differential Equations",
issn = "0022-0396",
publisher = "Elsevier Academic Press Inc",
number = "3",

}

TY - JOUR

T1 - On the equivalence of Lie symmetries and group representations

AU - Craddock, M. J.

AU - Dooley, Anthony H

PY - 2010/8/1

Y1 - 2010/8/1

N2 - We consider families of linear, parabolic PDEs in n dimensions which possess Liesymmetrygroups of dimension at least four. We identify the Liesymmetrygroups of these equations with the (2n+1)-dimensional Heisenberg group and SL(2,R). We then show that for PDEs of this type, the Liesymmetries may be regarded as global projective representations of the symmetrygroup. We construct explicit intertwining operators between the symmetries and certain classical projective representations of the symmetrygroups. Banach algebras of symmetries are introduced.

AB - We consider families of linear, parabolic PDEs in n dimensions which possess Liesymmetrygroups of dimension at least four. We identify the Liesymmetrygroups of these equations with the (2n+1)-dimensional Heisenberg group and SL(2,R). We then show that for PDEs of this type, the Liesymmetries may be regarded as global projective representations of the symmetrygroup. We construct explicit intertwining operators between the symmetries and certain classical projective representations of the symmetrygroups. Banach algebras of symmetries are introduced.

UR - http://www.scopus.com/inward/record.url?scp=77952953607&partnerID=8YFLogxK

UR - http://dx.doi.org/10.1016/j.jde.2010.02.003

U2 - 10.1016/j.jde.2010.02.003

DO - 10.1016/j.jde.2010.02.003

M3 - Article

VL - 249

SP - 621

EP - 653

JO - Journal of Differential Equations

JF - Journal of Differential Equations

SN - 0022-0396

IS - 3

ER -